Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 512, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 3:07 PM EDT for Monroe County, Summers County, West Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2011, 3:07 PM EDT (19:07 UTC)
- Expired
- Aug 25, 2011, 3:31 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:15 PM EDT | TSTM WND DMG | 4 Ssw Hinton, WV | SEVERAL TREES DOWN AT BLUESTONE LAKE STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS51 KRNK 251907
SVRRNK
WVC063-089-251945-
/O.NEW.KRNK.SV.W.0512.110825T1907Z-110825T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
CENTRAL SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 345 PM EDT.
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JUMPING BRANCH...OR 9 MILES SOUTHEAST OF BECKLEY...AND MOVING EAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
JUMPING BRANCH...
HINTON...
TALCOTT...
BALLENGEE...
WOLFCREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3773 8066 3772 8061 3751 8066 3761 8107
3764 8107 3768 8100 3772 8098 3772 8095
3770 8090 3772 8090 3774 8093 3776 8091
TIME...MOT...LOC 1907Z 282DEG 30KT 3769 8102
$$
SK1 follow-up statement
592
WWUS51 KRNK 251931
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU AUG 25 2011
WVC063-089-251941-
/O.CAN.KRNK.SV.W.0512.000000T0000Z-110825T1945Z/
MONROE WV-SUMMERS WV-
331 PM EDT THU AUG 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE AND
CENTRAL SUMMERS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3773 8066 3772 8061 3751 8066 3761 8107
3764 8107 3768 8100 3772 8098 3772 8095
3770 8090 3772 8090 3774 8093 3776 8091
TIME...MOT...LOC 1931Z 282DEG 30KT 3765 8077
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:11 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 25, 2:11 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 211 PM EDT THU AUG 25 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TODAY AND PASS ACROSS MUCH OF THE AREA OVERNIGHT INTO EARLY FRIDAY. THIS WILL RESULT IN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS TODAY THROUGH THIS EVENING. HURRICANE IRENE IS THEN EXPECTED TO MOVE ALONG THE NORTH CAROLINA COAST SATURDAY BRINGING BREEZY CONDITIONS ALONG WITH A FEW ADDITIONAL SHOWERS ACROSS PARTS OF THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...CONVECTION HAS BEEN SLOW TO DEVELOP OUT AHEAD OF THE LINE OF SHOWERS/TSTMS DUE TO A WEAK CAP. STILL THINK THIS CAP WILL BREAK AS COOLER MID LEVEL TEMPS MOVE INTO THE FORECAST AREA WITHE THE UPPER TROUGH. HOWEVER...THE BULK OF THE SHOWERS/TSTMS REST OF THIS AFTERNOON MAY BE ASSOCIATED WITH THE LINE THAT IS JUST NOW MOVG INTO SE WV AND THE ALLEGHANY HIGHLANDS OF VA. THIS LINE WILL CONTINUE MOVG SLOWLY SEWD REST OF THIS AFT INTO THIS EVENING. AS OF 1015 AM EDT THURSDAY... CURRENT RADAR...SATELLITE AND SFC ANALYSIS SHOWS A SOLID LINE OF SHOWERS AND TSTMS CONTINUES AHEAD OF A COLD FRONT WHICH IS SLOWLY PUSHING SOUTHEASTWARD TOWARD THE REGION AHEAD OF A STRONG SHORT WAVE TROUGH. MEANWHILE...ACROSS THE FORECAST AREA...MOSTLY SUNNY SKIES WILL BRING STRONG HEATING. THE MODIFIED 12Z RNK SOUNDING INDICATES HIGHS AROUND 90 TODAY WITH FULL SUN. I HAVE RAISED MAX TEMPS TO BE CLOSER TO 90 FOR ALL BUT THE HIGH ELEVATIONS AND SE WV...SINCE I EXPECT NEARLY FULL SUN. MEANWHILE...STRONG MOISTURE ADVECTION CONTINUES INTO THE AREA AHEAD OF THE SFC FRONT...WITH PWATS PROGGED TO INCREASE TO BETWEEN 1.5 AND 2.0 INCHES BY EVENING. SHOULD HAVE MODERATE TO STRONG INSTABILITY BY LATE AFTERNOON...WITH SB CAPES OF AROUND 3000 J/KG POSSIBLE. SHOULD BE ENOUGH SHEAR TO PRODUCE MULTICELL LINE SEGMENTS WITH EMBEDDED STRONG STORMS. MAIN THREAT WILL BE DAMAGING WINDS...BUT WITH COOLING TEMPS ALOFT...LARGE HAIL IS ALSO POSSIBLE. INA ADDITION...WITH PWATS SO HIGH...THE STRONGER STORMS WILL HAVE VERY HEAVY DOWNPOURS...AND THE MEAN FLOW IS NEARLY PARALLEL TO THE SFC BOUNDARY...SO THERE MAY BE TRAINING TSTMS. FOR NOW...I HAVE AMENDED THE WX GRIDS TO HAVE SCT TSTMS WITH GUSTY WINDS AND HEAVY RAIN. WE ALREADY MENTION SCT STRONG TO SEVERE STORMS IN THE HWO. I CONSIDERED A FLASH FLOOD WATCH ACROSS NRN SECTIONS OF THE CWA...BUT AM NOT CONFIDENT ON ANY AREAS OF TRAINING AND FFG IS FAIRLY HIGH WITH DRY ANTECEDENT CONDITIONS. I SLOWED DOWN THE HIGHER POPS...BUT DID NOT TIME THEM COMPLETELY TO THE SFC FNT SINCE I EXPECT SCT STORMS TO DEVELOP IN THE CONVERGENCE ALONG THE BLUE RIDGE WELL AHEAD OF THE FRONT BY MID AFTERNOON. AS OF 240 AM EDT THURSDAY... COLD FRONT ACROSS THE OHIO VALLEY WILL CONTINUE TO DRIFT SE OVER THE NEXT 24 HOURS REACHING THE WESTERN SLOPES LATE TODAY BEFORE CROSSING THE BLUE RIDGE OVERNIGHT. DEGREE OF CONVECTIVE COVERAGE THE MAIN QUESTION TODAY GIVEN SUCH A STRONG 5H TROF FOR LATE AUGUST ALTHOUGH BEST UPPER SUPPORT WILL PASS JUST NORTH WHERE BETTER WIND FIELDS/UPPER DIFFLUENCE WILL EXIST. ALSO IFFY AS TO HOW MUCH CLDNS AND/OR SHOWERS WILL AFFECT THINGS OVER THE WEST THIS MORNING BEFORE THE CURRENT AXIS OF TSRA LIKELY FADES WITH MIXING BY MIDDAY. LATEST MODELS HAVE THE BEST THETA-E RIDGING AND LIFT ACROSS THE MOUNTAINS THRU THIS AFTERNOON WITH LOW LEVEL BACKING UNDERNEATH A DECENT 30 KT MID LEVEL WESTERLY JET. THIS COMBO WITH AT LEAST SOME HEATING SHOULD ALLOW DECENT COVERAGE TO TAKE SHAPE NW EARLY ON AND THEN OUT TO ALONG THE BLUE RIDGE THIS AFTERNOON AS THE VORT TAIL SLIDES BY TO THE NORTH. ALTHOUGH LAPSES ARE RATHER WEAK AND CAPE IN QUESTION...ENOUGH UPPER SUPPORT TO POSSIBLY PRODUCE AT LEAST ISOLATED SEVERE ESPCLY WHERE MORE HEATING TAKES SHAPE ACROSS THE NORTH. THEREFORE WILL CONTINUE LIKELY POPS FOR THE MOST PART NORTHERN THIRD AND DECENT CHANCES ELSW EXCEPT ONLY SLIGHT POPS SE WHERE WILL TAKE UNTIL LATE FOR THE PRE-FRONTAL RH TO REACH. GIVEN THE CLOSE PROXIMITY OF THE SLIGHT RISK AREA TO THE NE PER SWODY1...WILL INCLUDE MORE OF A MENTION IN THE HWO IN SPOTS FOR THIS AFTERNOON. MOS TEMPS LOOK GOOD OUT EAST WHERE MORE INSOLATION LIKELY WHILE STAYING ON THE COOL SIDE THE FARTHER WEST YOU GO PER EARLIER ARRIVAL OF CLOUDS AND POSSIBLE SHRA. UPPER S/W EXITS THIS EVENING LEAVING ONLY THE BOUNDARY AROUND FOR LOW LEVEL FOCUS INTO THE OVERNIGHT. THINK BEST COVERAGE WILL BE ALONG THE EXITING VORT TAIL OVER THE NE MAINLY DURING THE EVENING BEFORE LOSS OF HEATING CAUSES TSRA TO FADE INTO AREAS OF FOG ALONG WITH ONLY ISOLATED SHRA ALONG THE FRONT LATE. OTRW BECOMING PC OVERNIGHT WITH HIGH CHANCE POPS DWINDLING TO MAINLY SLIGHT CHANCES AFTER MIDNIGHT. LACK OF MUCH DRYING WITH THE FRONT WILL LEAD TO A WARM AND SOUPY OVERNIGHT WITH LOWS MAINLY IN THE MID TO UPPER 60S AND PERHAPS STAYING ABOVE 70 IN SPOTS THAT GO WITHOUT SEEING EARLIER SHOWERS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 250 AM EDT THURSDAY... IRENE WILL TRACK OFF THE SOUTHEAST COAST ON FRIDAY...THEN NEAR THE SC/NC COAST FRIDAY NIGHT. TROPICAL FLOW INTO THE AREA WILL BE EAST ON FRIDAY AND NORTHEAST FRIDAY NIGHT. RAIN CHANCES WILL BE HIGHEST ALONG THE EASTERN SLOPES OF THE BLUE RIDGE. THERE IS ALSO A LOW CHANCE OF SHOWERS EAST OF THE BLUE RIDGE AS FIRST OUTER BANDS OF IRENE TRACK INLAND. IRENE WILL TRACK NEAR THE OUTER BANKS OF NORTH CAROLINA SATURDAY...THEN UP THE VIRGINIA COAST SATURDAY NIGHT. WINDS WILL GENERALLY BE FROM THE NORTH SATURDAY THEN NORTHWEST SATURDAY NIGHT. UPSLOPE RAIN ALONG THE BLUE RIDGE STILL POSSIBLE WHILE SUBSIDENCE LIMITS RAINFALL AMOUNTS. TROPICAL RAIN BANDS MORE LIKELY SATURDAY BUT THE HEAVIEST RAINFALL AMOUNTS WILL REMAIN EAST OF THE AREA. EVEN IF IRENE WOULD WOBBLE TO THE WEST AND TRACK SLIGHTLY INLAND...THE BULK OF THE HEAVY RAIN WILL BE CONFIDED TO THE COAST LINE. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL FRIDAY. EXPECTED COOLER BUT MUGGY CONDITIONS ON SATURDAY AS RAIN CHANCES INCREASE AS IRENE TRACKS ALONG THE VA/NC COAST. BREEZY CONDITIONS ALSO LIKELY SATURDAY AND SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 240 AM EDT THURSDAY... ON SUNDAY...WITH IRENE MOVG NORTHEASTWARD ALONG THE COAST AND PULLING AWAY FROM THE AREA...A NORTHERLY FLOW WILL BRING COOLER AIR INTO THE FORECAST AREA. OTHER THAN SOME UPSLOPE CLOUDS IN SE WV AND THE VA HIGHLANDS...LOOKS LIKE A MOSTLY SUNNY DAY WITH TEMPERATURES NEAR NORMAL- AROUND 80 WEST OF THE BLUE RIDGE AND MID 80S FOOTHILLS AND PIEDMONT. HIGH PRESSURE BUILDS IN QUICKLY SUNDAY NIGHT. AT THIS POINT...LOOKS LIKE AT LEAST THE MTNS WOULD DECOUPLE...WITH CLEAR SKIES AND DRY AIR IN PLACE...SETTING US UP FOR QUITE COOL OVERNIGHT LOWS. HAVE STAYED CLOSE TO HPC GUIDANCE...WHICH HAS SOME LOW IN THE UPPER 40S IN MTN VALLEYS. ON MONDAY...A PROGRESSIVE PATTERN...WITH STRONG SHORT WAVE ENERGY MOVG THRU THE GREAT LAKES/OHIO VALLEY REGION SHOULD HAVE THE SFC HIGH PRESSURE BUILDING ACROSS THE CENTRAL APPLNS AND DOWN THE EAST COAST. AT THIS POINT IT LOOKS LIKE LOW LEVEL WINDS INTO THE AREA WILL BE MORE NORTHEAST TO EAST THROUGH MONDAY NIGHT...AND MOISTURE RETURN WILL HOLD OFF UNTIL AT LEAST TUESDAY. MONDAY SHOULD CONTINUE TO BE MOSTLY SUNNY...WITH TEMPERATURES NEAR NORMAL FOR THE END OF AUGUST. MODEL DIFFERENCES COME INTO PLAY BY TUESDAY AND WEDNESDAY...WITH THE 00Z ECMWF A WET OUTLIER FOR THE FORECAST AREA...SHOWING A STRONG SHORT WAVE DIGGING INTO THE TN VALLEY AND LIFTING A FRONTAL BOUNDARY INTO THE FORECAST AREA. HOWEVER...EVEN THE LATEST GFS IS SHOWING BETTER MOISTURE TRANSPORT INTO THE REGION ON SERLY FLOW THAN IT/S EARLIER RUNS...SO I HAVE INCREASED POPS BOTH TUESDAY AND WEDNESDAY TO HAVE AT LEAST A SLIGHT CHC ALL AREAS...AND HAVE CHC POPS ALONG THE BLUE RIDGE IN NW NC AND FAR SW VA. WITH THE PERSISTENT EAST TO SOUTHEAST FLOW INTO THE AREA TUESDAY AND WEDNESDAY...THERE IS A POTENTIAL FOR MORE CLOUD COVER AND COOLER DAYTIME HIGH TEMPS DESPITE RISING HEIGHTS...SO I HAVE KEPT HIGH TEMPS BOTH DAYS BELOW GUIDANCE AND CLOSE TO NORMAL. OVERNIGHT LOWS WILL BECOME MILDER EACH NIGHT FROM MONDAY NIGHT THRU WEDNESDAY NIGHT- LIKELY WELL UP INTO THE 60S BY WED NIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM EDT THURSDAY... A SOLID LINE OF SHOWERS/TSTMS AHEAD OF A SFC COLD FRONT IS MOVG INTO SE WV AND SW VA AT THIS TIME. SHOWERS AND TSTMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF THIS LINE SOON. END RESULT IS THAT SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ACROSS THE AREA...AND I HAVE INCLUDED TEMPO GROUPS IN ALL OF THE BLACKSBURG FORECAST AREA AIRPORTS EXCEPT FOR DANVILLE. STORMS REST OF THIS AFTERNOON INTO EARLY EVENING WILL HAVE THE POTENTIAL FOR STRONG/POSSIBLY DAMAGING WINDS...VERY HEAVY DOWNPOURS...AND A SLIGHT CHANCE OF LARGE HAIL. HAVE INCLUDED WIND GUSTS TO 30 KNOTS IN THE TEMPO GROUPS. CONVECTION SHOULD TAPER OFF AFTER 00Z/800 PM IN THE MTNS...AND THEN BY 03Z/1100 PM IN THE PIEDMONT AS THE UPPER TROUGH PASSES EAST OF THE AREA...AND WITH LOSS OF HEATING. OVERNIGHT...EXPECT MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS AND CLEARING SKIES. BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES TOWARD DAYBREAK. FOG IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY MORNING ALL SITES. THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS. RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH/JJ SHORT TERM...RCS LONG TERM...JJ/RCS AVIATION...JH/JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 738 AM EDT THU AUG 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261145- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 738 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 1:54 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 154 PM EDT THU AUG 25 2011 VAZ019-020-024-WVZ045-251845- ALLEGHANY VA-BATH VA-GREENBRIER WV-ROCKBRIDGE VA- 154 PM EDT THU AUG 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH...GREENBRIER AND ROCKBRIDGE COUNTIES... AT 154 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF RENICK...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR ALVON AROUND 200 PM...NEOLA AROUND 205 PM... NATURAL WELL AROUND 220 PM...CALLISON...CARLOOVER...BACOVA JUNCTION...AND LAKE MOOMAW AROUND 225 PM...INGALLS FIELD...HOT SPRINGS AND AND BACOVA JUNCTION AROUND 230 PM. LAT...LON 3812 7958 3788 7953 3781 8038 3799 8041 JJ
Special weather statement, Aug 25, 2:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT THU AUG 25 2011
VAZ014-022-251915-
MONTGOMERY VA-ROANOKE VA-
245 PM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND ROANOKE
COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACKSBURG...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MC DONALDS MILL AROUND 255 PM...BRADSHAW
AROUND 300 PM...ELLISTON-LAFAYETTE AROUND 305 PM AND GLENVAR AROUND
315 PM.
LAT...LON 3739 8011 3716 8013 3719 8043 3730 8046
3733 8041 3735 8029 3734 8026 3737 8021
SKSpecial weather statement, Aug 25, 2:46 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT THU AUG 25 2011
VAZ023-034-251915-
BEDFORD VA-BOTETOURT VA-
246 PM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND BOTETOURT
COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TROUTVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TROUTVILLE AROUND 255 PM...NACE AROUND 300
PM...BLUE RIDGE AROUND 305 PM...LITHIA AROUND 310 PM AND BUCHANAN
AROUND 315 PM.
LAT...LON 3755 7967 3734 7967 3740 8003 3752 8000
3753 7999
SKSpecial weather statement, Aug 25, 3:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT THU AUG 25 2011
VAZ023-024-034-035-045-251945-
AMHERST VA-BEDFORD VA-BOTETOURT VA-CAMPBELL VA-ROCKBRIDGE VA-
300 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD...BOTETOURT...
CAMPBELL AND ROCKBRIDGE COUNTIES...
AT 257 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
EAST OF ROCKBRIDGE BATHS TO 6 MILES EAST OF BUCHANAN...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SNOWDEN...ORONOCO...AND ALTO AROUND 305
PM...SEDALIA AROUND 310 PM...BIG ISLAND AROUND 315 PM...COLEMAN
FALLS...PLEASANT VIEW...AND FORKS OF BUFFALO AROUND 320 PM...NAOLA
AROUND 325 PM AND LOWESVILLE AROUND 330 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3784 7914 3782 7916 3779 7909 3777 7906
3772 7906 3770 7899 3768 7896 3757 7891
3755 7889 3733 7914 3749 7968 3798 7930
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:01 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.